| Model Number |
FIBERRING WITH SHUTTLE SUTURE25MM,SINGLE |
| Medical Device Problem Code |
Defective Device (2588)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/06/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an anterior cruciate ligament repair surgery the suture of the implant ar-1588r-ib (lot: 15088451) did not pull through the loop on the button.The rings ar-7282-25-1 (lot: 100001) failed (were not usable) due to the failure of the button.All devices were retrieved from the patient.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update (b)(6) 08-dec-2023 it was confirmed that the device was actually intact, but had to be discarded in the end because the implant ar-1588r-ib (lot: 15088451) failed.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 the complaint allegation is confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause of the reported failure can be attributed to user error of the device due to excessive force used during suture passing/tightening /tensioning.